question-icon

Fillers in face, lumps, on biaxin, sepsis. Serious?

default
Posted on Fri, 25 May 2012
Question: I had fillers in my face and then developed painful bumps and lumps. I had fallen on
N the tennis court and had a bad XXXXXXX gash. my dermatologist told me the bumps were caused by an fection caused by bacteria in my bloodstream. He put me on Biaxin two days ago. I am 64. Could turn to sepsis? Should I have a blood test. When would the bumps go away?


doctor
Answered by Dr. Jasvinder Singh (1 hour later)
Hello,

Thanks for posting your query.

Definitely if there is a history of XXXXXXX gash after falling and now you have developed painful bumps and lumps, it looks like bacterial infection which causes pain, redness, warmth and sometimes pus formation and discharge. I suggest you to get a pus culture and a blood culture done.

Biaxin which you have been prescribed is Clarithromycin which is often prescribed for skin and respiratory infections.

Since you have started with the antibiotic, it is less likely that it will turn into sepsis because sepsis occurs when the infections goes untreated.

The bumps should likely go away in 7-14 days depending on the severity of the infection and its susceptibility to the antibiotic.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.








Above answer was peer-reviewed by : Dr. Radhika
doctor
Answered by
Dr.
Dr. Jasvinder Singh

Internal Medicine Specialist

Practicing since :1998

Answered : 1578 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Fillers in face, lumps, on biaxin, sepsis. Serious?

Hello,

Thanks for posting your query.

Definitely if there is a history of XXXXXXX gash after falling and now you have developed painful bumps and lumps, it looks like bacterial infection which causes pain, redness, warmth and sometimes pus formation and discharge. I suggest you to get a pus culture and a blood culture done.

Biaxin which you have been prescribed is Clarithromycin which is often prescribed for skin and respiratory infections.

Since you have started with the antibiotic, it is less likely that it will turn into sepsis because sepsis occurs when the infections goes untreated.

The bumps should likely go away in 7-14 days depending on the severity of the infection and its susceptibility to the antibiotic.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.